Alert archive / Georgia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 138, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 5, 2017, 1:59 PM EDT for Taliaferro County, Warren County, Wilkes County, Georgia. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 1:59 PM EDT (17:59 UTC)
- Expired
- Apr 5, 2017, 2:18 PM EDT
- In force
- 19 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Taliaferro County, GA, Warren County, GA, Wilkes County, GA
The radar
The Robins AFB radar (KJGX), 126 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 2:15 PM EDT | TSTM WND DMG | 7 Sse Washington, GA | SEVERAL TREES REPORTED DOWN ACROSS THE SOUTHERN PORTION OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 12:54 PM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 624 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted.
925
WUUS52 KFFC 051759
SVRFFC
GAC265-301-317-051845-
/O.NEW.KFFC.SV.W.0138.170405T1759Z-170405T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
159 PM EDT WED APR 5 2017
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Northwestern Warren County in east central Georgia...
Taliaferro County in east central Georgia...
Southeastern Wilkes County in east central Georgia...
* Until 245 PM EDT
* At 159 PM EDT, a severe thunderstorm was located over Ficklin, or 7
miles northeast of Crawfordville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crawfordville, Sharon, Ficklin, Cadley, Lundberg, Holliday Park,
Aonia, Barnett, Rocky Creek Fire Dept., Lyneville, Raytown,
Alexander Stephens Park and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
A tornado watch remains in effect until 800 PM EDT for east central
Georgia.
LAT...LON 3365 8249 3366 8251 3365 8252 3364 8256
3365 8258 3363 8258 3364 8259 3363 8261
3363 8262 3362 8262 3361 8265 3350 8260
3347 8292 3364 8296 3374 8254 3364 8248
TIME...MOT...LOC 1759Z 252DEG 38KT 3360 8278
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
243
WWUS52 KFFC 051818
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
218 PM EDT WED APR 5 2017
GAC265-301-317-051827-
/O.CAN.KFFC.SV.W.0138.000000T0000Z-170405T1845Z/
Warren GA-Taliaferro GA-Wilkes GA-
218 PM EDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARREN...
TALIAFERRO AND SOUTHEASTERN WILKES COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A tornado watch remains in effect until 800 PM EDT for east central
Georgia.
LAT...LON 3365 8249 3366 8251 3365 8252 3364 8256
3365 8258 3363 8258 3364 8259 3363 8261
3363 8262 3362 8262 3361 8265 3350 8260
3347 8292 3364 8296 3374 8254 3364 8248
TIME...MOT...LOC 1809Z 252DEG 38KT 3366 8255
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 10:55 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Apr 5, 10:55 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1055 AM EDT Wed Apr 5 2017 .UPDATE... Warm front continues moving north with widespread shower and thunderstorm activity along and north of the boundary. As the area I-20 and southward is now in the warm sector, the threat for more widespread severe weather will increase through the remainder of the day. Some breaks in cloud cover in central Georgia are providing for increased instability. Expect supercells currently in Alabama to continue their track into our CWA as well as additional convective development. With increasing instability in the warm sector, impressive shear, and lapse rates around 7 C/km the threat for tornadoes, very large hail, and damaging winds will continue to increase. Threat will remain until cold front begins sweeping through the area this evening. Flash flood risk also remains, especially within the Flash Flood Watch which was extended slightly farther north and includes a good portion of north and central Georgia. RW && .PREV DISCUSSION... /Issued 739 AM EDT Wed Apr 5 2017/ PREV DISCUSSION... /Issued 348 AM EDT Wed Apr 5 2017/ SHORT TERM /Today through Thursday/... Severe weather is expected across much of Georgia today. Be ready to execute your severe weather plan in case a Severe Thunderstorm Warning or Tornado Warning is issued for your location. Keep a way to receive weather warnings nearby - such as a NOAA weather radio or your smart phone. Please stay weather aware today, and stay safe out there. A very vigorous storm system will impact the CWFA today. There could be several rounds of severe thunderstorms today, so don't let your guard down if you experience relatively quiet conditions for a period of time. The first round of severe weather is currently impacting portions of southern Alabama and the Florida panhandle. This activity is associated with a northward moving warm front. This warm front is expected to move into SW GA early this morning and keep moving to near the I-20 corridor by daybreak. South of the warm front, the airmass is very unstable and lapse rates are very steep for this time of the morning. Reports of up to half dollar sized hail have been reported across portions of SE AL. With this first round of thunderstorms, expect the primary modes of severe weather to be large hail (up to 2 inches possible) and damaging wind gusts in excess of 60 MPH. An isolated tornado cannot be ruled out either, as the front will provide an excellent source of low level shear. The warm front may end up settling somewhere in the vicinity of the northern 'burbs of Atlanta by mid morning. This means that most of the CWFA will be in the warm sector for the afternoon. The atmosphere should have enough time to recuperate from the morning storms, and become very unstable during the peak heating of the afternoon - especially if the clouds begin to break. All the ingredients for severe weather will be present: strong mid and upper level forcing, strong surface instability, plenty of deep level shear, a 40-50kt 850mb jet, etc. This will be the time that discreet cells ahead of the front are expected to develop and supercells will be likely. (Prime time for tornado development.) The actual cold front isn't expected to move through until later in the evening and into the overnight hours. The actual front will provide enough focus for additional storms well into the evening and overnight. However, the atmosphere *may* be worked over enough by the time the front moves through that the coverage and *possibly* severity of the storms may decrease. However, not entirely confident on this situation - so continue to stay weather aware even after the sun sets. There is plenty of much cooler air behind this system and Thursday's will be a (relatively) cold and windy day. A Wind Advisory will likely be needed, but don't want to over complicate the headlines for today. NListemaa LONG TERM /Thursday Night through Tuesday/... Extended period largely overshadowed by short term severe threat. Following the aforementioned system, wrap around moisture will linger over the northeast Georgia mountains through Friday morning, with the potential for some mixed precip as temperatures drop into the low to mid 30s. For now, have limited the p-type to rain or snow, and will need to revisit this in subsequent forecast packages. Not expecting any accumulations at this time. Will also need to consider issuing a Freeze Warning for this area given the expected low temperatures. Below normal temperatures expected Friday will slowly warm through the weekend, with highs in the 60s on Saturday and the mid to upper 70s on Sunday with sunny skies. High pressure will hold through the weekend and into next week, with the next system approaching late Tuesday - a tad slower than the previous model runs. GFS and ECMWF differ in timing by 6-12 hours, with the better activity currently timed for Wednesday. For now have limited pops to good chance. Temperatures will generally stay in the mid 70s to near 80 through next week. 31 HYDROLOGY... Widespread QPF amounts of 1.5 to 2.25 inches still look to be handled well across middle Georgia today. Flash Flood Guidance suggests that the area can handle these rainfall amounts, even if they were to fall in a one to three hour time frame. WPC does have the area outlooked for a slight risk of flash flooding, and isolated flash flooding cannot be ruled out, particularly as storms train over the same area, or where localized rainfall amounts are higher. Site specific headwater forecasts are largely keeping river gage locations at or below action stage following the precipitation today. Modeled precipitable water values remain near seasonal maximums, and expect high rainfall rates from efficient storms. Have opted to issue a Flash Flood Watch mainly along the Interstate 20 corridor for the heaviest QPF axis. AVIATION... 06Z Update... Main changes to the TAF this cycle were to tweak the timing for the early morning shra/tsra and change the prob group to a tempo. Several rounds of shra/tsra expected for the afternoon. Will likely have to tweak the prevailing tsra wording at later updates. //ATL Confidence...12Z Update... Medium confidence all elements. AVIATION... 12Z Update... Made some slight timing tweaks to the TAFS for the first round of thunderstorms this morning. Otherwise, no major changes through the day. After the first round of storms, there could be a lull, but do expect convective activity to develop again during the early afternoon. This activity could linger into the early evening hours. Winds are currently flirting with due south, but do expected them to switch to the SW by mid morning. //ATL Confidence...12Z Update... Medium confidence all elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 73 50 57 41 / 80 60 20 5 Atlanta 73 48 56 42 / 80 60 20 5 Blairsville 67 44 49 34 / 70 60 40 30 Cartersville 75 48 55 41 / 70 60 30 10 Columbus 78 51 63 45 / 80 60 10 0 Gainesville 71 47 53 40 / 80 60 30 10 Macon 78 51 62 43 / 80 70 10 0 Rome 77 48 56 41 / 70 60 30 5 Peachtree City 74 49 58 41 / 80 60 20 0 Vidalia 82 54 64 45 / 80 70 10 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 1 PM EDT this afternoon for the following zones: Barrow...Bartow...Bibb...Bleckley...Butts...Carroll... Chattahoochee...Cherokee...Clayton...Cobb...Coweta...Crawford... Crisp...DeKalb...Dooly...Douglas...Fayette...Floyd...Forsyth... Gwinnett...Haralson...Harris...Heard...Henry...Houston... Jasper...Jones...Lamar...Macon...Marion...Meriwether...Monroe... Morgan...Muscogee...Newton...North Fulton...Oconee...Paulding... Peach...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot...Taylor... Troup...Twiggs...Upson...Walton...Webster...Wilcox. Flash Flood Watch through late tonight for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts...Carroll... Cherokee...Clarke...Clayton...Cobb...Coweta...Crawford... DeKalb...Douglas...Fayette...Forsyth...Glascock...Greene... Gwinnett...Hall...Hancock...Haralson...Harris...Heard...Henry... Jackson...Jasper...Jones...Lamar...Madison...Meriwether... Monroe...Morgan...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Pike...Polk...Putnam...Rockdale...South Fulton...Spalding...Talbot...Taliaferro...Troup...Upson... Walton...Warren...Wilkes. && SHORT TERM...RW AVIATION...RW
Hazardous weather outlook, Apr 5, 6:56 AM EDT, 7 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 656 AM EDT Wed Apr 5 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 656 AM EDT Wed Apr 5 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous severe thunderstorms are expected today into tonight. Damaging winds in excess of 60 mph, large hail to 2" in size or greater, and several tornadoes will be main hazards. A few of the tornadoes could be strong and have long tracks on the ground, causing extensive damage. Heavy rain can also be expected with minor flooding possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Strong and gusty winds can be expected on Thursday. No hazardous weather is expected at this time Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested for today through this evening across north and central Georgia. Spotters are also encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Apr 5, 12:39 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1239 PM EDT WED APR 5 2017
GAZ046>049-057>059-051715-
Butts GA-Morgan GA-Walton GA-Rockdale GA-Jasper GA-Newton GA-
Henry GA-
1239 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR BUTTS...MORGAN...WALTON...
ROCKDALE...NORTHERN JASPER...NEWTON AND HENRY COUNTIES UNTIL 115 PM
EDT...
At 1239 PM EDT...a line of strong thunderstorms was along a line
extending from Lithonia to near Oak Hill to Sunny Side...and moving
east at 60 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McDonough, Conyers, Monroe, Covington, Jackson, Madison, Stockbridge,
Hampton, Locust Grove, Social Circle, Oxford, Porterdale, Walnut
Grove, Rutledge, Newborn, Mansfield, Jenkinsburg, Bostwick, Good Hope
and Buckhead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3355 8415 3364 8415 3363 8414 3362 8411
3372 8406 3375 8403 3382 8354 3358 8333
3330 8385 3331 8414 3334 8415 3334 8425
3335 8425 3335 8430
TIME...MOT...LOC 1639Z 261DEG 50KT 3371 8408 3353 8397 3334 8429
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 5, 12:43 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1243 PM EDT WED APR 5 2017
GAZ025-027-036>038-051715-
Madison GA-Jackson GA-Oglethorpe GA-Clarke GA-Oconee GA-
1243 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR MADISON...EASTERN JACKSON...
NORTHWESTERN OGLETHORPE...CLARKE AND OCONEE COUNTIES UNTIL 115 PM
EDT...
At 1243 PM EDT...a line of strong thunderstorms was along a line
extending from Sandy Creek Recreation Area to Whitehall to near
Farmington...and moving northeast at 60 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Watkinsville, Danielsville, Athens, Comer, Winterville, Colbert, Ila,
Carlton, Bishop, Hull, Athens-Clarke County, Whitehall, James Holland
Youth Sports Cmpx, Diamond Hill, Smithonia, Beechwood Hills, Sandy
Creek Recreation Area, Barretts Mill, Paoli and Dunlap.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3426 8312 3423 8308 3417 8310 3415 8306
3412 8305 3411 8303 3410 8304 3407 8300
3404 8302 3378 8347 3380 8348 3391 8344
3407 8341 3425 8322 3424 8317 3427 8311
TIME...MOT...LOC 1643Z 228DEG 53KT 3404 8338 3392 8336 3378 8347
HAIL...0.88IN
WIND...50MPHLocal storm report, Apr 5, 1:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 PM TORNADO WESTON 31.98N 84.61W
04/05/2017 WEBSTER GA 911 CALL CENTER
DAMAGE REPORTED TO TWO STRUCTURES ALONG MAIN STREET IN
WESTON. ONE BUILDING HAD ROOF REMOVED AND THE OTHER
STRUCTURE COLLAPSED
&&
EVENT NUMBER FFC1700496
KINGLocal storm report, Apr 5, 1:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM FUNNEL CLOUD 1 S WORTHVILLE 33.37N 83.92W
04/05/2017 BUTTS GA EMERGENCY MNGR
FUNNEL CLOUD SPOTTED 1 MILE SOUTH OF WORTHVILLE. NO
DAMAGE REPORTED IN BUTTS COUNTY
&&
EVENT NUMBER FFC1700497
KINGLocal storm report, Apr 5, 1:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
146 PM EDT WED APR 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD JOHNSTONS CROSSING 33.81N 84.51W
04/05/2017 COBB GA PUBLIC
GENERAL PUNLIC REPORTED MINOR ROAD FLOODING IN
MABLETON. 2.77 INCHES OF RAIN HAVE FALLEN AS OF 130 PM
&&
EVENT NUMBER FFC1700498
KINGSpecial weather statement, Apr 5, 1:49 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT WED APR 5 2017
GAZ039-051830-
Wilkes GA-
149 PM EDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 230 PM EDT...
At 149 PM EDT...a strong thunderstorm was over Newtown, or near
Washington...moving east at 45 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Washington, Tignall, Rayle, Jacksons Crossroads, Mallorysville,
Newtown, Delhi, Norman, Danburg, Celeste, Metasville and Floral Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3366 8289 3378 8299 3380 8298 3398 8274
3399 8266 3398 8265 3386 8261 3387 8258
3387 8257 3384 8258 3383 8260 3372 8253
TIME...MOT...LOC 1749Z 252DEG 38KT 3380 8278
HAIL...0.88IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:08 AM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 52 min |
| Apr 5, 3:48 AM EDT | Flash Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 46 more | 22 hr |
| Apr 5, 3:57 AM EDT | Special Weather Statement | FFC | Marion, Schley | 33 min |
| Apr 5, 4:25 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 35 min |
| Apr 5, 4:49 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Harris, Muscogee | 27 min |
| Apr 5, 5:17 AM EDT | Special Weather Statement | FFC | Harris | 28 min |
| Apr 5, 5:32 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 28 min |
| Apr 5, 6:03 AM EDT | Special Weather Statement | FFC | Stewart, Webster | 27 min |
| Apr 5, 6:40 AM EDT | Special Weather Statement | FFC | Webster | 35 min |
| Apr 5, 6:50 AM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 55 min |
| Apr 5, 7:02 AM EDT | Special Weather Statement | FFC | Floyd, Haralson, Polk | 58 min |
| Apr 5, 7:12 AM EDT | Special Weather Statement | FFC | Sumter, Webster | 48 min |
| Apr 5, 7:24 AM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Troup | 51 min |
| Apr 5, 7:31 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Heard | 59 min |
| Apr 5, 7:45 AM EDT | Special Weather Statement | FFC | Paulding | 30 min |
| Apr 5, 7:54 AM EDT | Special Weather Statement | FFC | Gordon | 36 min |
| Apr 5, 7:57 AM EDT | Special Weather Statement | FFC | Dooly | 33 min |
| Apr 5, 8:00 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 45 min |
| Apr 5, 8:11 AM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Douglas, Fayette, Fulton | 49 min |
| Apr 5, 8:14 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs | 35 min |
| Apr 5, 8:14 AM EDT | Tornado Warning | FFC | Carroll, Coweta, Fayette, Fulton, Heard | 46 min |
| Apr 5, 8:19 AM EDT | Special Weather Statement | FFC | Cobb | 26 min |
| Apr 5, 8:44 AM EDT | Special Weather Statement | FFC | Forsyth, Hall | 31 min |
| Apr 5, 8:54 AM EDT | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Fulton | 51 min |
| Apr 5, 9:15 AM EDT | Special Weather Statement | FFC | Hall | 30 min |
| Apr 5, 9:33 AM EDT | Special Weather Statement | FFC | Barrow, Gwinnett, Rockdale | 27 min |
| Apr 5, 9:58 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Warren, Washington, Wilkinson | 32 min |
| Apr 5, 10:10 AM EDT | Special Weather Statement | FFC | Bartow, Haralson, Paulding, Polk | 65 min |
| Apr 5, 10:27 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Walton | 33 min |
| Apr 5, 10:32 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cobb, Douglas, Haralson, Paulding and 1 more | 43 min |
| Apr 5, 10:55 AM EDT | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 35 min |
| Apr 5, 11:05 AM EDT | Special Weather Statement | FFC | Meriwether, Pike, Spalding | 25 min |
| Apr 5, 11:08 AM EDT | Special Weather Statement | FFC | Cobb, Douglas, Fulton, Heard | 52 min |
| Apr 5, 11:19 AM EDT | Special Weather Statement | FFC | Wilkes | 11 min |
| Apr 5, 11:27 AM EDT | Special Weather Statement | FFC | Oglethorpe | 48 min |
| Apr 5, 11:28 AM EDT | Special Weather Statement | FFC | Butts, Spalding | 32 min |
| Apr 5, 11:36 AM EDT | Flash Flood Warning | FFC | DeKalb, Gwinnett | 6 hr |
| Apr 5, 11:38 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Stewart, Webster | 67 min |
| Apr 5, 11:41 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Oglethorpe, Wilkes | 34 min |
| Apr 5, 11:45 AM EDT | Special Weather Statement | FFC | Banks, DeKalb, Gwinnett, Hall | 45 min |
| Apr 5, 11:54 AM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Rockdale | 36 min |
| Apr 5, 12:07 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Gwinnett, Jackson, Madison and 3 more | 38 min |
| Apr 5, 12:09 PM EDT | Tornado Warning | FFC | Stewart, Webster | 66 min |
| Apr 5, 12:10 PM EDT | Tornado Warning | FFC | Coweta, Fayette, Spalding | 15 min |
| Apr 5, 12:12 PM EDT | Tornado Warning | FFC | Butts, Henry, Jasper, Newton | 35 min |
| Apr 5, 12:19 PM EDT | River Flood Warning | FFC | Forsyth, Fulton | 47 hr |
| Apr 5, 12:19 PM EDT | Tornado Warning | FFC | Clayton, Henry, Newton, Rockdale | 18 min |
| Apr 5, 12:33 PM EDT | Flash Flood Warning | FFC | Clarke, Oglethorpe | 6 hr |
| Apr 5, 12:39 PM EDT | Special Weather Statement | FFC | Henry, Morgan, Newton, Rockdale, Walton | 36 min |
| Apr 5, 12:43 PM EDT | Flash Flood Warning | FFC | Cobb | 4 hr |
| Apr 5, 12:43 PM EDT | Special Weather Statement | FFC | Clarke, Madison, Oconee | 32 min |
| Apr 5, 12:53 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Madison, Oglethorpe | 37 min |
| Apr 5, 12:54 PM EDT | Tornado Warning | FFC | Sumter | 51 min |
| Apr 5, 12:55 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oconee | 35 min |
| Apr 5, 1:05 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 40 min |
| Apr 5, 1:07 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oglethorpe, Taliaferro, Wilkes | 38 min |
| Apr 5, 1:14 PM EDT | Severe Thunderstorm Warning | FFC | Clarke, Oglethorpe, Wilkes | 31 min |
| Apr 5, 1:26 PM EDT | Flash Flood Warning | FFC | Fulton | 6 hr |
| Apr 5, 1:31 PM EDT | Tornado Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| Apr 5, 1:49 PM EDT | Special Weather Statement | FFC | Wilkes | 41 min |
| Apr 5, 1:51 PM EDT | Severe Thunderstorm Warning | FFC | Wilkes | 26 min |
| Apr 5, 2:12 PM EDT | Tornado Warning | FFC | Dooly, Pulaski, Wilcox | 48 min |
| Apr 5, 2:15 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 45 min |
| Apr 5, 2:43 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 32 min |
| Apr 5, 2:47 PM EDT | Tornado Warning | FFC | Bleckley, Dodge, Pulaski | 43 min |
| Apr 5, 2:48 PM EDT | Special Weather Statement | FFC | Crisp | 42 min |
| Apr 5, 2:51 PM EDT | Special Weather Statement | FFC | Bartow | 24 min |
| Apr 5, 2:54 PM EDT | Tornado Warning | FFC | Crisp, Wilcox | 66 min |
| Apr 5, 3:03 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon | 27 min |
| Apr 5, 3:23 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| Apr 5, 3:23 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 35 hr |
| Apr 5, 3:23 PM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 66 hr |
| Apr 5, 3:25 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens, Treutlen, Wheeler | 50 min |
| Apr 5, 3:33 PM EDT | River Flood Warning | FFC | DeKalb, Fulton | 10 hr |
| Apr 5, 3:35 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Telfair, Wilcox | 55 min |
| Apr 5, 3:38 PM EDT | Special Weather Statement | FFC | Cobb | 37 min |
| Apr 5, 3:39 PM EDT | Special Weather Statement | FFC | Carroll | 36 min |
| Apr 5, 3:40 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 40 hr |
| Apr 5, 3:43 PM EDT | Tornado Warning | FFC | Laurens, Treutlen | 47 min |
| Apr 5, 3:45 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Heard | 30 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.